Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 12, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 17, 2015, 3:08 AM CST for 5 counties in Oklahoma; 7 counties in Texas. It took effect at Nov 17, 2015, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 3:08 AM CST (09:08 UTC)
- In effect from
- Nov 17, 2015, 10:00 AM CST
- Expired
- Nov 17, 2015, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS74 KOUN 170908 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 308 AM CST TUE NOV 17 2015 ...WIND ADVISORY IN EFFECT FOR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS MORNING THROUGH THIS EVENING... .SOUTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT LATER THIS MORNING THROUGH THIS AFTERNOON. THE HIGHEST WIND SPEEDS ARE EXPECTED EARLY THIS AFTERNOON. SUSTAINED WIND SPEEDS NEAR 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE. THE WINDS WILL BEGIN TO DECREASE NEAR SUNSET. OKZ033>037-TXZ083>089-172200- /O.NEW.KOUN.WI.Y.0012.151117T1600Z-151118T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY 308 AM CST TUE NOV 17 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING: LATE THIS MORNING THROUGH EARLY THIS EVENING. * WINDS: SOUTHWEST 30 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
1 follow-up statement
795 WWUS74 KOUN 172029 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 229 PM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH UNTIL 6PM THIS EVENING... .GUSTY SOUTHWEST WINDS WILL CONTINUE BEHIND THIS MORNINGS COLD FRONT THROUGH EARLY EVENING. SUSTAINED WIND SPEEDS NEAR 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE. THE WINDS WILL BEGIN TO DECREASE NEAR SUNSET. OKZ033>037-TXZ083>089-180000- /O.CON.KOUN.WI.Y.0012.000000T0000Z-151118T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER- INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS... FREDERICK...QUANAH...CHILLICOTHE...CROWELL...VERNON... WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY... HOLLIDAY...LAKESIDE CITY 229 PM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST 30 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:16 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 16, 11:16 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1116 PM CST MON NOV 16 2015 .DISCUSSION... PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... STORMS WILL CONTINUE TO MOVE INTO CENTRAL AND SOUTHWESTERN OK, AND WESTERN NORTH TEXAS OVER THE NEXT COUPLE OF HOURS. VERY HEAVY RAINFALL AND WIND GUSTS TO AT LEAST 45 KT CAN BE EXPECTED WITH THE LINE OF STORMS. IN ADDITION, IFR TO LIFR CIGS WILL ALSO IMPACT MOST OF THE TERMINALS. THE STORMS HAVE NOT MOVED AS FAST AS INITIALLY ANTICIPATED SO EXPECT TSRA TO END AT ALL TERMINALS AROUND 11-12Z. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 54 64 40 / 40 100 20 10 HOBART OK 69 48 61 39 / 30 80 10 10 WICHITA FALLS TX 70 53 66 43 / 60 90 10 10 GAGE OK 72 44 56 35 / 40 90 10 20 PONCA CITY OK 65 58 65 39 / 50 100 30 20 DURANT OK 66 59 66 45 / 90 100 60 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/03/03
Hazardous weather outlook, Nov 16, 9:57 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 957 PM CST MON NOV 16 2015 OKZ004>048-050>052-TXZ083>090-180400- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 957 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS THE WESTERN HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. LOCATION... THE ENHANCED RISK IS LOCATED WEST OF A LINE FROM MEDFORD TO NORMAN TO RINGLING... INCLUDING WESTERN NORTH TEXAS. A SLIGHT RISK SURROUNDS THE ENHANCED RISK. TIMING... STORMS WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA THROUGH MIDNIGHT. STORMS WILL DEVELOP INTO A LINE AND MOVE EAST LATE TONIGHT THROUGH THE EARLY MORNING HOURS... REACHING THE INTERSTATE 35 CORRIDOR AROUND 1 TO 2 AM. IMPACTS... DAMAGING WINDS AND HAIL TO THE SIZE OF GOLF BALLS ARE THE PRIMARY CONCERNS. TORNADOES WILL BE POSSIBLE WITH THE INITIAL STORMS MOVING INTO WESTERN OKLAHOMA THROUGH MIDNIGHT. THE RISK OF TORNADOES WILL DECREASE OVERNIGHT AS STORMS MERGE INTO A SQUALL LINE. DISCUSSION... STORMS WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH MIDNIGHT AS A STRONG FRONT CONTINUES TO PUSH ACROSS THE REGION. UNSEASONABLY WARM... MOIST AIR HAS RESULTED IN SUFFICIENT INSTABILITY... WHICH IS PAIRED WITH VERY STRONG WIND SHEAR. INITIAL STORMS WILL CONTINUE TO DEVELOP AS SUPERCELLS... WITH STORMS MERGING INTO A LINE THROUGH MIDNIGHT AS THEY CONTINUE TO MOVE EASTWARD OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME SHOWERS AND THUNDERSTORMS MAY LINGER ACROSS EAST CENTRAL OKLAHOMA THROUGH EARLY TUESDAY MORNING BEHIND THE EXITING COLD FRONT. NO SEVERE STORMS ARE EXPECTED AND CHANCES WILL END RATHER QUICKLY AS DRIER... COOLER... MORE STABLE AIR SPREADS ACROSS THE REGION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, Nov 17, 2:06 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
206 AM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
11/17/2015 M99 MPH NOBLE OK MESONET
&&
MBSLocal storm report, Nov 17, 2:14 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
214 AM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM TSTM WND GST 2 NW PONCA CITY 36.73N 97.11W
11/17/2015 M61 MPH KAY OK ASOS
&&
MBSLocal storm report, Nov 17, 2:26 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
226 AM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND GST 8 E NEWKIRK 36.88N 96.91W
11/17/2015 M62 MPH KAY OK MESONET
&&
MBSSpecial weather statement, Nov 17, 2:35 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 AM CST TUE NOV 17 2015
OKZ013-019-020-025-026-028>030-170900-
OKLAHOMA OK-POTTAWATOMIE OK-NOBLE OK-LOGAN OK-LINCOLN OK-MCCLAIN OK-
CLEVELAND OK-PAYNE OK-
235 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...POTTAWATOMIE...
SOUTHEASTERN NOBLE...LOGAN...LINCOLN...MCCLAIN...CLEVELAND AND PAYNE
COUNTIES UNTIL 300 AM CST...
AT 232 AM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR GLENCOE TO NEAR LUTHER TO NEAR NOBLE...MOVING NORTHEAST AT
40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3625 9692 3624 9682 3616 9682 3616 9662
3609 9662 3592 9672 3513 9684 3499 9752
3569 9747 3623 9714 3631 9693
TIME...MOT...LOC 0832Z 241DEG 34KT 3621 9690 3573 9718 3508 9727
..SPEG.Local storm report, Nov 17, 2:49 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
249 AM CST TUE NOV 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO 5 WNW FORT SUPPLY 36.60N 99.66W
11/16/2015 HARPER OK TRAINED SPOTTER
FIVE POWERPOLES BROKEN AT THE BASE. SPOTTERS REPORTED A
TORNADO IN THE AREA.
&&Special weather statement, Nov 17, 2:57 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 AM CST TUE NOV 17 2015
OKZ028>031-040>042-046-047-050-051-170945-
POTTAWATOMIE OK-CARTER OK-PONTOTOC OK-MCCLAIN OK-LOVE OK-
CLEVELAND OK-MARSHALL OK-MURRAY OK-JOHNSTON OK-SEMINOLE OK-GARVIN OK-
257 AM CST TUE NOV 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
SOUTHEASTERN CARTER...WESTERN PONTOTOC...SOUTHEASTERN MCCLAIN...
NORTHEASTERN LOVE...SOUTHEASTERN CLEVELAND...NORTHWESTERN MARSHALL...
MURRAY...WESTERN JOHNSTON...SOUTHWESTERN SEMINOLE AND EASTERN GARVIN
COUNTIES UNTIL 345 AM CST...
AT 255 AM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF ROSEDALE TO 4 MILES NORTHWEST OF DAVIS TO 3
MILES SOUTHWEST OF SPRINGER TO 8 MILES WEST OF OVERBROOK...MOVING
NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...ADA...PAULS VALLEY...SULPHUR...DAVIS...LONE GROVE...
WYNNEWOOD...STRATFORD...KONAWA...DICKSON...BYNG...MAUD...
MANNSVILLE...ROFF...SPRINGER...PAOLI...RAVIA...BOWLEGS...ASHER AND
WANETTE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 17 AND 75.
LAT...LON 3522 9664 3462 9666 3436 9672 3401 9683
3392 9741 3424 9735 3451 9730 3504 9727
TIME...MOT...LOC 0855Z 232DEG 40KT 3488 9715 3456 9716 3428 9720 3403
9728
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 8:21 PM CST | Special Weather Statement | OUN | Ellis | 24 min |
| Nov 16, 8:42 PM CST | Tornado Warning | OUN | Ellis | 33 min |
| Nov 16, 9:15 PM CST | Tornado Warning | OUN | Ellis, Harper, Woodward | 30 min |
| Nov 16, 9:36 PM CST | Special Weather Statement | OUN | Beckham, Greer, Harmon | 39 min |
| Nov 16, 9:45 PM CST | Tornado Warning | OUN | Harper, Woods | 33 min |
| Nov 16, 9:55 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson, Kiowa, Washita | 50 min |
| Nov 16, 9:56 PM CST | Tornado Warning | OUN | Harper | 49 min |
| Nov 16, 10:34 PM CST | Tornado Warning | OUN | Harper | 26 min |
| Nov 16, 10:35 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Washita | 40 min |
| Nov 16, 11:14 PM CST | Special Weather Statement | OUN | Washita | 46 min |
| Nov 16, 11:21 PM CST | Special Weather Statement | OUN | Jackson, Tillman | 39 min |
| Nov 16, 11:23 PM CST | Special Weather Statement | OUN | Blaine, Dewey, Harper, Major, Woods, Woodward | 37 min |
| Nov 16, 11:25 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Washita | 50 min |
| Nov 16, 11:48 PM CST | Areal Flood Advisory | OUN | Greer | 57 min |
| Nov 16, 11:59 PM CST | Special Weather Statement | OUN | Alfalfa, Blaine, Major, Woods | 31 min |
| Nov 17, 12:10 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 35 min |
| Nov 17, 12:13 AM CST | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Garfield, Kingfisher, Major | 47 min |
| Nov 17, 12:17 AM CST | Special Weather Statement | OUN | Comanche, Cotton, Tillman | 43 min |
| Nov 17, 12:30 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 30 min |
| Nov 17, 12:34 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Stephens, Tillman | 41 min |
| Nov 17, 12:59 AM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 46 min |
| Nov 17, 1:07 AM CST | Severe Thunderstorm Warning | OUN | Cotton | 23 min |
| Nov 17, 1:20 AM CST | Special Weather Statement | OUN | Canadian, Grady, Oklahoma | 40 min |
| Nov 17, 1:25 AM CST | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 50 min |
| Nov 17, 1:45 AM CST | Severe Thunderstorm Warning | OUN | Kay, Lincoln, Logan, Noble, Payne | 45 min |
| Nov 17, 2:09 AM CST | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, Grady, Jefferson, Love and 3 more | 51 min |
| Nov 17, 2:27 AM CST | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Nov 17, 2:35 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Oklahoma, Payne, Pottawatomie | 25 min |
| Nov 17, 2:57 AM CST | Special Weather Statement | OUN | Carter, Love, Murray, Pontotoc | 48 min |
| Nov 17, 4:01 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 44 min |
| Nov 17, 4:47 AM CST | Special Weather Statement | OUN | Atoka, Bryan, Coal | 43 min |
| Nov 16, 10:50 PM CST | Special Weather Statement | OUN | Foard, Hardeman, Knox, Wilbarger | 25 min |
| Nov 17, 12:45 AM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 45 min |
Nearby
Wind Advisories in Texas, 2015Wind Advisories in Oklahoma, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.